Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 375, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 3, 2017, 4:48 PM CDT for Chicot County, Arkansas. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 3, 2017, 4:48 PM CDT (21:48 UTC)
- Expired
- Nov 3, 2017, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 3, 5:13 PM CDT | HAIL 1 | Eudora, AR | HAIL UP TO THE SIZE OF QUARTERS OR SLIGHTLY LARGE FELL IN EUDORA. |
| Nov 3, 5:15 PM CDT | HAIL 0.5 | Eudora, AR | HAIL BETWEEN PEA AND DIME SIZE. |
| Nov 3, 5:17 PM CDT | HAIL 1 | 1 Ssw Eudora, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 3, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
549
WUUS54 KJAN 032148
SVRJAN
ARC017-032230-
/O.NEW.KJAN.SV.W.0375.171103T2148Z-171103T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
448 PM CDT FRI NOV 3 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southwestern Chicot County in southeastern Arkansas...
* Until 530 PM CDT
* At 447 PM CDT, a severe thunderstorm was located near Eudora,
moving northeast at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Eudora around 510 PM CDT.
Chicot Junction around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3317 9145 3325 9132 3319 9115 3314 9115
3314 9119 3313 9120 3311 9120 3309 9117
3308 9116 3302 9116 3302 9145
TIME...MOT...LOC 2147Z 238DEG 11KT 3310 9135
HAIL...1.25IN
WIND...<50MPH
$$
EC2 follow-up statements
532
WWUS54 KJAN 032201
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
501 PM CDT FRI NOV 3 2017
ARC017-032230-
/O.CON.KJAN.SV.W.0375.000000T0000Z-171103T2230Z/
Chicot AR-
501 PM CDT FRI NOV 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN CHICOT COUNTY...
At 501 PM CDT, a severe thunderstorm was located over Eudora, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Eudora around 510 PM CDT.
Chicot Junction around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3316 9143 3325 9132 3319 9115 3314 9115
3314 9119 3313 9120 3311 9120 3309 9117
3308 9116 3305 9116 3306 9138
TIME...MOT...LOC 2201Z 238DEG 11KT 3312 9131
HAIL...1.25IN
WIND...60MPH
$$
EC205
WWUS54 KJAN 032212
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
512 PM CDT FRI NOV 3 2017
ARC017-032230-
/O.CON.KJAN.SV.W.0375.000000T0000Z-171103T2230Z/
Chicot AR-
512 PM CDT FRI NOV 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN CHICOT COUNTY...
At 512 PM CDT, a severe thunderstorm was located over Eudora, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Eudora around 515 PM CDT.
Chicot Junction around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3314 9137 3324 9129 3319 9115 3314 9115
3314 9119 3313 9120 3311 9120 3309 9117
3308 9116 3307 9134
TIME...MOT...LOC 2212Z 237DEG 10KT 3313 9129
HAIL...1.25IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:21 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 3, 3:21 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 321 PM CDT Fri Nov 3 2017 .DISCUSSION... Rest of Today through Tomorrow: Current surface analysis has high pressure to our east over Georgia at 1022 mb, a weak cold front to our north running through western Tennessee and Central Arkansas. Warm moist air is continuing to pump into our area from the south and bring temperatures slightly above normal, highs ranging in the lower 80s. The abundence of warm moisture air in our region, along with CAPE values of over 2000 J/kg and lapse rates nearing 7 C/km, will help fire up some severe storms later this evening as a upper level short wave with a cold core quickly passes through southern Arkansas into Central Mississippi. We have upgraded our marginal risk in the northwestern Delta to a slight, the main concern with these storms is going to be high damaging winds from the time frame of 7pm to 11pm. Storms will start to diminish in the early morning hours and scattered light showers will prevail by late morning. Another round of morning patchy fog across our entire region is expected due to low level moisture lingering, however nothing has been added to the HWO at the moment, it will be something to further analysis during the evening update. High temperatures for tomorrow evening will once again be above average as an upper level ridge start to form from the west, scattered showers and a few isolated thunderstorms will develop late into the evening, mainly north of I-20 and west of I-55. /SKH/ Sunday to Friday. Unseasonably warm conditions will continue through the weekend with some of the warmest readings peaking in the Sun-Mon periods. An anomalous ridge is controlling our weather and with the ridge axis anchored to our S/SW, the resulting low level regime will continue to be one of SW to W low level flow. This is historically the flow pattern that brings us the greatest warmth. Looking at some specifics, ensemble data continues to strongly indicate 97-max percentiles for 850mb temps. This supports readings (Max/Min Temps) easily 15 degrees above the norm. This will result in Highs in the mid 80s with some upper 80s. Look for some record highs to fall as well. Overnight lows will be quite warm with lower to mid 60s common. Not expecting much in the way of precip chances during this time and upper ridging and capping will limit that. Tuesday through Friday...A cold front looks to slide into the region later on Tue into Tue night. Temps look to be held in check across the NW, but the remainder of the area should see a good warmup with more 80s due to the slower timing. More seasonal conditions look to return Wed-Fri. Along with the front, rain chances will increase as well, especially over the northern half of the area. The best rain chances look to be Tue night and then again Wed into Wed night. /CME/ && .AVIATION... 18Z TAF discussion: The majority of the sites are going to be VFR conditions this afternoon and evening, a pop up shower or two might be spotted before sunset. As we move into later this evening, convection pushing in from the northeast will heavily affect GLH and GWO between the 21Z-04Z, expect high wind gusts from the NNW direction associated with these storms; as high as 35 kts at times. Scattered showers and thunderstorms should reach JAN and HKS near 04-06Z. Low ceilings will create LIFR conditions for all sites starting as early as 09Z. Patchy fog will constrain visibility to less than 1/2SM for GLH, JAN, MEI, and HBG between 12-16Z. Improved visibility conditions and higher ceilings will create MVFR conditions by 16-17Z. /SKH/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 84 65 85 / 49 27 4 5 Meridian 63 83 62 84 / 40 29 4 5 Vicksburg 64 84 65 85 / 50 29 4 10 Hattiesburg 65 83 62 85 / 27 21 4 4 Natchez 65 83 65 84 / 41 28 5 8 Greenville 64 83 66 83 / 62 29 3 13 Greenwood 64 82 65 84 / 54 31 3 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SKH/CME
Hazardous weather outlook, Nov 3, 3:27 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 327 PM CDT Fri Nov 3 2017 ARZ074-LAZ007>009-016-MSZ028>033-035>047-042030- Ashley-Morehouse-West Carroll-East Carroll-Madison LA-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...6pm to 11pm this evening Isolated severe storms will be possible this evening and bring the threat for some damaging winds and hail around quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. ARZ075-MSZ018-019-025>027-034-042030- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...6pm to 10pm this evening Severe storms will be possible this evening with damaging wind gusts and hail around quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-023>026-MSZ048>066-072>074-042030- Richland-Franklin LA-Catahoula-Tensas-Concordia-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:53 PM CDT | Special Weather Statement | JAN | Chicot | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.